Alert archive / Ohio / Tornado Warnings in 2008

Tornado Warning 14, NWS Northern Indiana

June 6, 20084 counties in Ohio

NWS Northern Indiana issued this tornado warning at Jun 6, 2008, 8:19 PM EDT for 4 counties in Ohio. It was in force for 41 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2008, 8:19 PM EDT (00:19 UTC)
Expired
Jun 6, 2008, 9:00 PM EDT
In force
41 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Defiance County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 118 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 8:33 PM EDTFUNNEL CLOUD2 N Van Wert, OHPOSSIBLE TOUCHDOWN
Jun 6, 8:34 PM EDTFUNNEL CLOUD3 Ne Cecil, OH
Jun 6, 8:35 PM EDTTSTM WND DMGPaulding, OHESTIMATED 70MPH WINDS AND GREATER ACROSS THE COUNTY WITH TREE ON GARAGE.
Jun 6, 8:37 PM EDTTORNADO2 Sw Wetsel, OHTORNADO TOUCHED DOWN NEAR HUTCHISON RD AND CONVOY RD...NUMEROUS TREES SNAPPED...UPROOTED...AND TOPPED...INCLUDING SIDING AND ROOF DAMAGE TO ONE HOME
Jun 6, 8:40 PM EDTTSTM WND GST 652 S Sherwood, OHREPORTS OF ESTIMATED WINDS TO 60 65 MPH
Jun 6, 8:51 PM EDTTSTM WND DMGDefiance, OHNUMEROUS TREES REPORTED DOWN
Jun 6, 8:54 PM EDTTSTM WND DMGOttawa, OHTREE DOWN
Jun 6, 9:02 PM EDTTSTM WND DMG5 S Defiance, OHPOWER POLE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 7:36 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KIWX 070019
TORIWX
OHC039-125-137-161-070100-
/O.NEW.KIWX.TO.W.0014.080607T0019Z-080607T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM EDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO
  PAULDING COUNTY IN WEST CENTRAL OHIO
  PUTNAM COUNTY IN WEST CENTRAL OHIO
  NORTHERN VAN WERT COUNTY IN WEST CENTRAL OHIO

* UNTIL 900 PM EDT

* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS WITH STRONG ROTATION WHICH COULD 
  PRODUCE A TORNADO AT ANY TIME AND DAMAGING WIND GUSTS IN EXCESS OF 
  80 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING 
  FROM 9 MILES SOUTHWEST OF MCGILL TO MIDDLEBURY...OR ALONG A LINE 
  EXTENDING FROM 8 MILES NORTH OF DECATUR TO 7 MILES EAST OF 
  DECATUR...AND MOVING EAST AT 65 MPH.

* LOCATIONS IN THE PATH OF SEVERE STORMS INCLUDE...
  DEFIANCE...
  OTTAWA...
  PAYNE AND CONVOY...
  ANTWERP...
  PAULDING...
  KALIDA...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4084 8480 4116 8480 4132 8441 4120 8422
      4116 8422 4116 8416 4097 8386 4096 8387
TIME...MOT...LOC 0019Z 252DEG 57KT 4096 8485 4084 8473

$$
2 follow-up statements
000 
WWUS53 KIWX 070029 RRA
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
826 PM EDT FRI JUN 6 2008

OHC039-125-137-161-070100-
/O.CON.KIWX.TO.W.0014.000000T0000Z-080607T0100Z/
PUTNAM OH-VAN WERT OH-PAULDING OH-DEFIANCE OH-
826 PM EDT FRI JUN 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN DEFIANCE...PAULDING...NORTHERN VAN WERT AND PUTNAM
COUNTIES...

AT 824 PM EDT...TRAINED WEATHER SPOTTERS REPORTED NUMEROUS FUNNEL 
CLOUDS. THIS LINE OF SEVERE STORMS REMAINS CAPABLE OF PRODUCING A 
TORNADO AT ANY TIME AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE
SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MCGILL TO 3
MILES EAST OF CONVOY TO 5 MILES SOUTH OF CAVETT...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF VAN WERT TO 6 MILES NORTHWEST OF
VAN WERT TO VAN WERT...AND MOVING EAST NORTHEAST AT 65 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  DEFIANCE...
  OTTAWA...
  PAULDING...
  KALIDA AND CONTINENTAL...
  GLANDORF...
  PANDORA...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
LINE OF SEVERE STORMS IS CAPABLE OF PRODUCING TORNADOES AND TORNADO 
LIKE WIND DAMAGE. IF YOU ARE IN THE PATH OF THIS LINE OF SEVERE 
STORMS...TAKE COVER IMMEDIATELY

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWEST OHIO. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY
MORNING FOR NORTHEASTERN INDIANA.

LAT...LON 4084 8480 4116 8480 4132 8441 4120 8422
      4116 8422 4116 8416 4097 8386 4096 8387
TIME...MOT...LOC 0026Z 249DEG 59KT 4100 8472 4095 8461
          4088 8457

$$
000 
WWUS53 KIWX 070038
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
836 PM EDT FRI JUN 6 2008

OHC039-125-137-161-070100-
/O.CON.KIWX.TO.W.0014.000000T0000Z-080607T0100Z/
PUTNAM OH-VAN WERT OH-PAULDING OH-DEFIANCE OH-
836 PM EDT FRI JUN 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN DEFIANCE...PAULDING...NORTHERN VAN WERT AND PUTNAM
COUNTIES...

AT 833 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 2 MILES 
NORTH OF VAN WERT. THIS LINE OF SEVERE THUNDERSTORMS REMAINS CAPABLE
OF PRODUCING TORNADOES AND  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. 
THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
PAULDING TO WETSEL...OR ALONG A LINE EXTENDING FROM 14 MILES 
SOUTHEAST OF HICKSVILLE TO 11 MILES NORTHEAST OF VAN WERT TO 7 MILES 
NORTHWEST OF DELPHOS...AND MOVING EAST NORTHEAST AT 65 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  DEFIANCE...
  OTTAWA...
  KALIDA AND CONTINENTAL...
  GLANDORF...
  PANDORA...
  AYERSVILLE...ARTHUR AND WISTERMAN...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
LINE OF SEVERE STORMS IS CAPABLE OF PRODUCING TORNADOES AND TORNADO 
LIKE WIND DAMAGE. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE 
COVER IMMEDIATELY

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWEST OHIO. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY
MORNING FOR NORTHEASTERN INDIANA.

LAT...LON 4084 8480 4116 8480 4132 8441 4120 8422
      4116 8422 4116 8416 4097 8386 4096 8387
TIME...MOT...LOC 0036Z 249DEG 59KT 4117 8451 4100 8438
          4093 8438

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 6, 5:47 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 6, 5:47 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EDT FRI JUN 6 2008

.UPDATE...
INSTABILITY CONTINUING TO INCREASE ACROSS THE FORECAST AREA WITH
STRONG STORMS ALREADY AFFECTING NORTHWEST PORTIONS OF CWA THIS
AFTERNOON. MORE STORMS ARE EXPECTED TO DEVELOP THIS EVENING WITH
STRONG SW LOW LEVEL FLOW IN PLACE. ADDITIONALLY...LARGE AREA OF
ORGANIZED CONVECTION CURRENTLY OVER CENTRAL ILLINOIS SHOULD IMPACT
SE PORTIONS OF CWA EARLY TONIGHT. ISOLATED STORMS MAY CONTINUE
THROUGH TOMORROW WITH FRONTAL BOUNDARY SLOWLY PROGRESSING EASTWARD
BEFORE STALLING OVER NORTH CENTRAL INDIANA ON SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 256 PM EDT FRI JUN 6 2008/

..SEVERE STORMS IMMINENT...

NEAR TERM...
DEEP WARM SECTOR CONTS TO DESTABILIZE ESP EAST OF MID/HIGH CLD PLUME
ALG PREFNTL TROUGH THROUGH IL. LARGE SCALE SW TROUGH CONTS TO SHIFT
RAPIDLY NEWD INTO MB YET DOWNSTREAM FLW STILL QUITE STRONG W/TAIL
END OF MID LVL SPD MAX AND ATTENDANT LLJ STILL PROGGED TO SHIFT ACRS
CWA BTWN 21-00Z. ARRIVAL OF MID LVL HGT FALLS AND ASSOCD LARGE SCALE
ASCENT TIMED W/MAX HEATING AND DEEPLY SHEARED FLW STILL ALL POINT TO
SVR STORMS THIS AFTN AND EARLY EVENING W/MIXED MODE CONVN XPCD. MID
LVL CAPPING INVERSION SLOW TO ERODE W/EWD EXTENT AND SEEN IN 12Z
RAOBS AND CURRENT SAT IMAGERY YET WILL PROMOTE A WINDOW OF DISCRETE
SUPERCELL POTENTIAL ALG PREFNTL TROUGH THIS AFTN AND SUBSEQUENT QLCS
ALG ACCOMPANYING CDFNT THIS EVE. RAPID NEWD STORM MOTION W/STG MID
LVL FLW AND ALTHOUGH PWS HIGH W/INHERENT HEAVY RAIN POTENTIAL DONT
BELIEVE HEAVY RAIN WILL BE THAT MUCH OF A PROB UNLESS TRAINING CONVN
MATERIALIZES.  NEW 12Z HIGHRES WRF DOES MAKE SOME SUGGESTION OF
THAT POSSIBILITY BUT MENTIONED ALREADY IN VARIOUS PRODUCTS. FAR
BIGGER THREAT WILL BE FOR DAMAGING WIND GIVEN STG MOMENTUM FIELD IN
PLACE W/TOR POTENTIAL CONFINED TO MATURE BOW STRUCTURES AND DISCRETE
SUPERCELLS EARLY ON. INITIATION ALREADY UNDERWAY FM ERN MO INTO SE
WI W/ADDNL STORMS DVLPG DOWNSTREAM THROUGH ERN IL AND WRN IN BY 20Z
AND GROWING UPSCALE QUICKLY AFT THAT.

SHORT TERM...
ELONGATING UPR TROUGH WILL ALLOW FOR CDFNT TO STALL OVR THE AREA
OVERNIGHT W/NEAR TERM CONV EVOLUTION DICTATING POTENTIAL LTR TONIGHT.
IN THE LEAST...STG LLJ IMPINGING ON POTENTIAL MESOSCALE OUTFLW WILL
LIKELY AUGMENT CONVECTIVE CHCS AFT MIDNIGHT SOUTH AND WILL SHADE
POPS THAT WAY IN AGREEMENT W/HIGHER RESOLUTION MODEL GUIDANCE.

SAT MORE UNCERTAIN ESP IN LIGHT OF MID LVL HGT RISES ACRS THE SRN
PLAINS AND CONTD INFLUX OF HIGH THETA-E AIR WITHIN FVRBL SWRLY LLJ.
IN THE LEAST XPC SUFFICIENT AFTN DESTABILIZATION TO WARRANT A CONTD
MENTION OF STORMS BFR INHIBITION BUILDS FURTHER SAT NIGHT.

LONG TERM...
UPPER LVL PATTERN NEXT WEEK CONTINUES TO EXHIBIT TROF WEST/RIDGE
EAST THROUGH EXTENDED PERIOD WITH A SFC BNDRY IMPACTING CWA MON-WED.

NAM SLOWER THAN GFS WITH PROGRESSION OF CLOSED LOW ACROSS
MT-ND/CANADIAN BORDER WHICH RESULTS IN SLOWER SE PROGRESSION OF SFC
BOUNDARY ACROSS IA-WI. GFS PROGRESSES IT FURTHER WITH POSSIBLE FAR NW
CWA BEING IMPACTED BY SUNDAY NIGHT. NO CLEAR CUT FAVORITE MODEL FOR
SUNDAY SOLUTION...SO CONTINUING WITH A DRY SUNDAY FOR NOW AS SE
PROGRESSION OF QPF IN GFS SOMEWHAT SUSPECT AND NAM CONSISTENTLY
KEEPING THE ACTION JUST OFF TO THE NW.

MON NIGHT-TUES SFC FRONT MOVES INTO CWA WITH NAM SLIGHTLY FASTER TO
BRING IN BNDRY...BUT SIMILAR OVERALL BETWEEN MODELS.  FRONT MOVES
IN TO NW ILLINOIS EARLY MONDAY MORNING AND SLOWS SE PROGRESSION WITH
GFS STALLING FRONT ACROSS CENTRAL INDIANA.  BOTH SOLUTIONS PROJECT
CONVECTION ACROSS CWA MONDAY AFTERNOON AND EVENING. ADDED CHC POPS
MONDAY AFTERNOON WITH DECENT MODEL AGREEMENT ON CONVECTION.

MODELS CONTINUE TO DIG CLOSED LOW INTO INTMTN WEST BUT GFS/EC BOTH
LIFT IT NE AND HOLD OFF ON FLATTENING THE E CONUS RIDGE UNTIL PAST
END OF EXTENDED PERIOD...KEEPING CONTINUED WARM HUMID CONDITIONS
THROUGH THE END OF THE WEEK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR LMZ043-046.

&&

SHORT TERM...HOLSTEN
LONG TERM...LUDINGTON
UPDATE...LUDINGTON
Hazardous weather outlook, Jun 6, 6:19 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
619 PM EDT FRI JUN 6 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-072230-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
619 PM EDT FRI JUN 6 2008 /519 PM CDT FRI JUN 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A GOOD CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING. THE
PRIMARY CONCERN IS DAMAGING WIND GUSTS OF 70 MPH OR
GREATER...THOUGH LARGE HAIL AND AN ISOLATED TORNADO ARE ALSO
POSSIBLE.

HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN
THE UPPER 60S TO AROUND 70 WILL ALLOW FOR HEAT INDICIES TO REACH
INTO THE LOWER TO MIDDLE 90S TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...AND MONDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-072230-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
619 PM EDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A GOOD CHANCE FOR SEVERE THUNDERSTORMS FROM LATE THIS
MORNING INTO THIS EVENING. THE PRIMARY CONCERN IS DAMAGING WIND
GUSTS OF 70 MPH OR GREATER...THOUGH LARGE HAIL AND AN ISOLATED
TORNADO ARE ALSO POSSIBLE.

IN ADDITION...GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS
OVER 30 KNOTS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN
THE NEAR SHORE WATERS OF EXTREME SOUTHEASTERN LAKE MICHIGAN. ANY
THUNDERSTORMS COULD PRODUCE HIGHER WINDS AND WAVES...WITH A FEW
GUSTS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...AND TUESDAY THROUGH
WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 6, 8:09 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
809 PM EDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND GST     UNIONDALE               40.83N  85.24W
06/06/2008  E65 MPH          WELLS              IN   AMATEUR RADIO

&&

EVENT NUMBER 01392

SAW
Local storm report, Jun 6, 8:10 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 PM EDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     FOWLERTON               40.41N  85.57W
06/06/2008                   GRANT              IN   TRAINED SPOTTER

            SEMI FLIPPED ALONG I 69 AT MM 53. CAB OF TRUCK BLOCKING
            SOUTHBOUND LANE

&&

EVENT NUMBER 01393

LWF
Local storm report, Jun 6, 8:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
811 PM EDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0802 PM     FUNNEL CLOUD     BLUFFTON                40.74N  85.17W
06/06/2008                   WELLS              IN   AMATEUR RADIO

            POSSIBLE FUNNEL CLOUD

&&

EVENT NUMBER 01394

LWF
Local storm report, Jun 6, 8:15 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND GST     5 SW FORT WAYNE         41.02N  85.21W
06/06/2008  M60 MPH          ALLEN              IN   ASOS

            ASOS RECORDED 60 MPG GUST AT FWA AIRPORT

&&

EVENT NUMBER 01395

SCHOTT
Local storm report, Jun 6, 8:18 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             2 E LEESBURG            41.33N  85.81W
06/06/2008  E0.25 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

            FEW PIECES OF LESS THAN PEA SIZE HAIL

&&

EVENT NUMBER 01396

LWF
Local storm report, Jun 6, 8:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM EDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0817 PM     FUNNEL CLOUD     1 W WREN                40.80N  84.80W
06/06/2008                   VAN WERT           OH   EMERGENCY MNGR

            SPOTTERS REPORTED A FUNNEL POSSIBLY TOUCHING THE GROUND
            3 MILES SOUTH OF US 224

&&

EVENT NUMBER 01397

LWF

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:06 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding24 min
Jun 6, 8:21 PM EDTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert54 min
Jun 6, 8:32 PM EDTTornado WarningIWXDefiance, Fulton, Henry, Paulding, Williams43 min
Jun 6, 8:43 PM EDTTornado WarningIWXDefiance, Henry, Putnam47 min
Jun 6, 8:58 PM EDTTornado WarningIWXFulton33 min
Jun 6, 8:59 PM EDTSevere Thunderstorm WarningIWXPutnam16 min

Nearby

Tornado Warnings in Ohio, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.